An extended joint consistency theorem for a nonconstructive logic of partial terms with definite descriptions
Studia Logica 69 (2):279-292 (2001)
The logic of partial terms (LPT) is a variety of negative free logic in which functions, as well as predicates, are strict. A companion paper focused on nonconstructive LPTwith definite descriptions, called LPD, and laid the foundation for tableaux systems by defining the concept of an LPDmodel system and establishing Hintikka's Lemma, from which the strong completeness of the corresponding tableaux system readily follows. The present paper utilizes the tableaux system in establishing an Extended Joint Consistency Theorem for LPDthat incorporates the Robinson Joint Consistency Theorem and the Craig-Lyndon Interpolation Lemma. The method of proof is similar to that originally used in establishing the Extended Joint Consistency Theorem for positive free logic. Proof of the Craig-Lyndon Interpolation Lemma for formulas possibly having free variables is readily had in LPTand its intuitionistic counterpart. The paper concludes with a brief discussion of the theory of definitions in LPD.
|Keywords||Philosophy Logic Mathematical Logic and Foundations Computational Linguistics|
|Categories||categorize this paper)|
References found in this work BETA
No references found.
Citations of this work BETA
The Lazy Logic of Partial Terms.Raymond D. Gumb - 2002 - Journal of Symbolic Logic 67 (3):1065-1077.
Similar books and articles
How to Extend the Semantic Tableaux and Cut-Free Versions of the Second Incompleteness Theorem Almost to Robinson's Arithmetic Q.Dan E. Willard - 2002 - Journal of Symbolic Logic 67 (1):465-496.
On the Proof of Solovay's Theorem.Dick Jongh, Marc Jumelet & Franco Montagna - 1991 - Studia Logica 50 (1):51 - 69.
On the Available Partial Respects in Which an Axiomatization for Real Valued Arithmetic Can Recognize its Consistency.Dan E. Willard - 2006 - Journal of Symbolic Logic 71 (4):1189-1199.
Systematization of Finite Many-Valued Logics Through the Method of Tableaux.Walter A. Carnielli - 1987 - Journal of Symbolic Logic 52 (2):473-493.
An Extended Joint Consistency Theorem for a Family of Free Modal Logics with Equality.Raymond D. Gumb - 1984 - Journal of Symbolic Logic 49 (1):174-183.
An Extended Joint Consistency Theorem for Free Logic with Equality.Raymond D. Gumb - 1979 - Notre Dame Journal of Formal Logic 20 (2):321-335.
Added to index2009-01-28
Total downloads20 ( #248,561 of 2,171,972 )
Recent downloads (6 months)5 ( #56,773 of 2,171,972 )
How can I increase my downloads?